Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 17, NWS Norman, OK

May 26, 2021Bryan County, Oklahoma

NWS Norman, OK issued this river flood warning at May 26, 2021, 2:02 AM CDT for Bryan County, Oklahoma. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 2:02 AM CDT (07:02 UTC)
Expired
May 27, 2021, 4:07 AM CDT
In force
26 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Bryan County, OK

The radar

The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (OK) near Blue (BLUO2). The gauge peaked at 29.67 ft at May 26, 2021, 11:00 AM CDT.

actionminormoderate10203005/2605/2705/28
Action stage
26 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

696 
WGUS44 KOUN 260702
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
202 AM CDT Wed May 26 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Blue River near Blue affecting Bryan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC013-261600-
/O.NEW.KOUN.FL.W.0017.210526T0702Z-210526T1554Z/
/BLUO2.1.ER.210526T0356Z.210526T0630Z.210526T0953Z.NO/
202 AM CDT Wed May 26 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Blue River near Blue.
* From early this morning to this morning.
* At 1:30 AM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:30 AM CDT Wednesday was 28.6 feet.
* Forecast...The Blue River is expected to fall below flood stage 
  early this morning.
* Impact...At 29.0 feet, Farmlands are briefly flooded along the 
  river... from central Bryan County to the confluence with the Red 
  River. Inflows from local streams could cause higher stages in 
  their common flood plain. Property in low-lying fields could be 
  isolated.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

MAD
3 follow-up statements
664 
WGUS84 KOUN 261336
FLSOUN

Flood Statement
National Weather Service Norman OK
836 AM CDT Wed May 26 2021

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Oklahoma...

  Blue River near Blue affecting Bryan County.

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC013-270145-
/O.EXT.KOUN.FL.W.0017.000000T0000Z-210527T0500Z/
/BLUO2.1.ER.210526T0356Z.210526T1230Z.210526T2300Z.NO/
836 AM CDT Wed May 26 2021

...Forecast flooding changed to Minor severity and increased in 
duration until just after midnight tonight...

The Flood Warning continues for
  the Blue River near Blue.
* Until late tonight.
* At 7:30 AM CDT Wednesday the stage was 29.5 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Wednesday was 29.5 feet.
* Forecast...The Blue River is expected to fall below flood stage 
  this evening and continue falling to 8.0 feet Monday morning.
* Impact...At 30.0 feet, Farmlands are briefly flooded along the 
  river... from central Bryan County to the confluence with the Red 
  River. Flood depths average 2 feet... with property isolated in 
  low-lying fields close to the river. Inflows from local streams 
  could cause higher stages in their common flood plain.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

OKC005-270145-
/O.EXT.KOUN.FL.W.0015.000000T0000Z-210529T0216Z/
/CANO2.2.ER.210525T1503Z.210526T0030Z.210528T2016Z.NO/
836 AM CDT Wed May 26 2021

...The Flood Warning is now in effect until late Friday evening...

The Flood Warning continues for
  the Clear Boggy Creek near Caney.
* Until Friday evening.
* At 7:30 AM CDT Wednesday the stage was 29.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Wednesday was 30.1 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of 
  30.0 feet tomorrow morning. It will then fall below flood stage 
  Friday afternoon.
* Impact...At 30.0 feet, Creek levels rise to four feet higher than 
  flood stage... spreading over many acres of bottomlands in western 
  Atoka County... and the northeastern edge of Bryan County. 
  Croplands... pastures... and some secondary rural roads are 
  flooded.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

Ware
877 
WGUS84 KOUN 262006
FLSOUN

Flood Statement
National Weather Service Norman OK
306 PM CDT Wed May 26 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Blue River near Blue affecting Bryan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC013-270530-
/O.EXT.KOUN.FL.W.0017.000000T0000Z-210527T0516Z/
/BLUO2.1.ER.210526T0356Z.210526T1630Z.210526T2316Z.NO/
306 PM CDT Wed May 26 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Blue River near Blue.
* Until late tonight.
* At 2:30 PM CDT Wednesday the stage was 29.6 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:30 PM CDT Wednesday was 29.7 feet.
* Forecast...The Blue River is expected to fall below flood stage 
  this evening and continue falling to 8.0 feet early Monday 
  afternoon.
* Impact...At 30.0 feet, Farmlands are briefly flooded along the 
  river... from central Bryan County to the confluence with the Red 
  River. Flood depths average 2 feet... with property isolated in 
  low-lying fields close to the river. Inflows from local streams 
  could cause higher stages in their common flood plain.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

Zwink
413 
WGUS84 KOUN 270051
FLSOUN

Flood Statement
National Weather Service Norman OK
751 PM CDT Wed May 26 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Blue River near Blue affecting Bryan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC013-270915-
/O.EXT.KOUN.FL.W.0017.000000T0000Z-210527T0907Z/
/BLUO2.1.ER.210526T0356Z.210526T1630Z.210527T0307Z.NO/
751 PM CDT Wed May 26 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Blue River near Blue.
* Until late tonight.
* At 6:30 PM CDT Wednesday the stage was 29.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 PM CDT Wednesday was 29.7 feet.
* Forecast...The Blue River is expected to fall below flood stage 
  late this evening and continue to fall.
* Impact...At 29.0 feet, Farmlands are briefly flooded along the 
  river... from central Bryan County to the confluence with the Red 
  River. Inflows from local streams could cause higher stages in 
  their common flood plain. Property in low-lying fields could be 
  isolated.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

Maxwell

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 25, 6:07 PM CDT, 7 hours 55 minutes earlier.

Area forecast discussion, May 25, 6:07 PM CDT, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Tue May 25 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 222 PM CDT Tue May 25 2021

Although overall flow is weak over the region, very dynamic
regime exists with multiple MCVs (southwest KS, south-central OK,
eastern OK). While showers and a few thunderstorm will occur with
the MCV moving slowly eastward over southern Oklahoma, little in
the way of impacts are expected. There will be a continued heavy
rain threat for southeast portions of Oklahoma where a large area
of 3 to over 5 inches of rain fell last night and early this
morning. Beneath the center of this MCV, scattered storms
developed near Wichita Falls and will progress eastward along the
Red River Valley of southern Oklahoma through the afternoon. Given
the strong directional shear associated with this feature, cannot
rule out funnel clouds. Given lower level stability and weak
lapse rates, do not expect much threat for any surface contact.
All of this activity should shift east of our CWA toward evening.

MCV across southwest Kansas will likely be our main player in
weather tonight and at least first part of tomorrow. With
interaction of a weak surface trough across the Texas and Oklahoma
panhandle/far northwest Oklahoma, storms are expected to develop
late this afternoon and evening near northwest and west-central
Oklahoma. These storms may then organized and dive south and
southeast overnight with an initial threat of damaging hail,
evolving into mainly a wind concern late this evening and
overnight. If this activity can build eastward, which most of the
CAMS do not depict, flooding concerns would increase into central
and southeast Oklahoma by daybreak tomorrow. Overall, we will keep
the highest PoPs across western and southern portions of
Oklahoma, into western north Texas, tonight and tomorrow.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 222 PM CDT Tue May 25 2021

On Thursday, a mid-level trough will move through the Central
Plains. Later in the day, a weak cold front is expected to move
into the KS/OK border. Ahead of this front, a moist boundary layer
will become very unstable with daytime heating (MLCAPE upwards of
4000 J/kg). Modest deep-layer shear, in addition to the strong
instability, will foster the development of some organized severe
storms early. Storms should grow upscale quickly and form into a
line of storms. The primary threats will be very large hail
(possibly significant i.e., >2 inches) and damaging winds, but a
tornado cannot be ruled out. As the storms form into a line, the
hail threat will transition into a wind threat overnight.

The aforementioned surface front is expected to stall around the
Red River area on Friday after the convective activity exits the
area. As a shortwave moves through the area, showers and the
potential for storms will be focused near and along this boundary.
Over the weekend, precipitation chances decrease as a weak
shortwave ridge moves in over the area.

Early next week, models are hinting at a shortwave moving into
the Southern Plains, which could bring in more storm chances on
Monday and Tuesday. Confidence in organized severe is very low at
this time. Southerly surface flow will dominate most of the long
term, other than the aforementioned boundaries traversing the
area. Temperatures should stay around normal across the area for
most of the long term.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Tue May 25 2021

VFR conditions expected at the start of the forecast period. MVFR
ceilings are expected to redevelop overnight across parts of the
area with some thunderstorm chances out across the west this
evening and overnight. In the wake of these storms should see most
sites remain VFR through remainder of the forecast period. Winds
will be rather light out of the south/southeast with some
variability in vicinity of storms.

&&

.UPPER AIR...
Issued at 222 PM CDT Tue May 25 2021

An Upper Air flight is planned for 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  70  86 /  30  10  10  40
Hobart OK         64  88  69  89 /  40  30  20  30
Wichita Falls TX  66  89  71  90 /  30  30  10  20
Gage OK           60  88  66  89 /  40  20  30  30
Ponca City OK     64  85  70  85 /  30  10  30  70
Durant OK         68  84  71  86 /  30  30   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....13
AVIATION...30
Hazardous weather outlook, May 25, 8:14 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
814 PM CDT Tue May 25 2021

OKZ004>048-050>052-TXZ083>090-270115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
814 PM CDT Tue May 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across parts of
western Oklahoma and western north Texas this evening. Storms
that develop along a dryline in the panhandles up into Kansas will
make their way east and southeast into Oklahoma and western north
Texas this evening. The main hazard for storms will be large hail
up to the size of golfballs and wind gusts of 60 to 80 mph. Most
likely time for severe storms will be through 2 am.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western Oklahoma and western north Texas should prepare for
severe weather operations this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is a slight risk for severe thunderstorms in far northwest
Oklahoma Wednesday evening.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma with a slight risk
extending into western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 25, 11:41 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1141 PM CDT Tue May 25 2021

TXZ088-089-260545-
Archer TX-Baylor TX-
1141 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Archer and
southeastern Baylor Counties Until 1245 AM CDT...

AT 1140 PM CDT, a strong thunderstorm was located 8 miles southeast
of Seymour, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Seymour, Megargel and Westover.

LAT...LON 3340 9928 3358 9927 3361 9864 3340 9864
TIME...MOT...LOC 0440Z 269DEG 22KT 3347 9920

WR
Special weather statement, May 25, 11:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1159 PM CDT Tue May 25 2021

OKZ033-036-TXZ083-260530-
Harmon OK-Jackson OK-Hardeman TX-
1159 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...southwestern
Jackson and northern Hardeman Counties Until 1230 AM CDT...

AT 1158 PM CDT, a strong thunderstorm was located 4 miles west of
Eldorado, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3457 10000 3469 9954 3440 9947 3433 9947
      3433 10000
TIME...MOT...LOC 0458Z 252DEG 11KT 3449 9973

MAD
Special weather statement, May 26, 12:47 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1247 AM CDT Wed May 26 2021

OKZ035>037-260615-
Kiowa OK-Tillman OK-Jackson OK-
1247 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and southeastern Jackson Counties Until 115 AM
CDT...

AT 1243 AM CDT, a strong thunderstorm was located near Elmer, moving
east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3473 9907 3445 9899 3442 9933 3444 9936
      3445 9935 3446 9937 3444 9940 3459 9946
TIME...MOT...LOC 0543Z 254DEG 17KT 3452 9931

MAD
Special weather statement, May 26, 1:11 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
111 AM CDT Wed May 26 2021

OKZ035>037-260645-
Kiowa OK-Tillman OK-Jackson OK-
111 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and east central Jackson Counties Until 145 AM
CDT...

AT 106 AM CDT, a strong thunderstorm was located near Headrick,
moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3450 9922 3465 9931 3483 9894 3469 9884
      3452 9883
TIME...MOT...LOC 0606Z 250DEG 25KT 3460 9914

MAD
Special weather statement, May 26, 1:43 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 AM CDT Wed May 26 2021

OKZ035-037-038-260715-
Kiowa OK-Tillman OK-Comanche OK-
143 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kiowa...north
central Tillman and northwestern Comanche Counties Until 215 AM
CDT...

AT 142 AM CDT, a strong thunderstorm was located near Mountain Park,
moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3487 9862 3485 9861 3477 9856 3460 9853
      3456 9895 3470 9901
TIME...MOT...LOC 0642Z 248DEG 25KT 3468 9889

MAD
Special weather statement, May 26, 1:52 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
152 AM CDT Wed May 26 2021

OKZ037-044-TXZ085-086-260730-
Tillman OK-Cotton OK-Wichita TX-Wilbarger TX-
152 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...west
central Cotton...northwestern Wichita and east central Wilbarger
Counties Until 230 AM CDT...

AT 151 AM CDT, a strong thunderstorm was located 9 miles east of
Davidson, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3404 9904 3429 9905 3439 9863 3404 9859
TIME...MOT...LOC 0651Z 263DEG 20KT 3419 9893

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:52 PM CDTRiver Flood AdvisoryOUNBryan6 hr
May 26, 12:08 AM CDTSevere Thunderstorm WarningOUNHarmon, Jackson52 min
May 26, 12:47 AM CDTSpecial Weather StatementOUNJackson28 min
May 26, 1:11 AM CDTSpecial Weather StatementOUNKiowa34 min
May 26, 1:43 AM CDTSpecial Weather StatementOUNComanche32 min
May 26, 1:52 AM CDTSpecial Weather StatementOUNTillman38 min
May 26, 5:42 AM CDTDense Fog AdvisoryOUNCanadian, Cleveland, Garfield, Grady, Grant, Hughes and 10 more3 hr

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.